MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALLIC, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENTERAL ENDOPROSTHESIS; STENT, COLONIC, METALLIC, EXPANDABLE
Model Number M00565570
Medical Device Problem Codes Positioning Failure (1158); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallstent enteral uncovered stent was to be implanted in the duodenum to treat a malignant stricture secondary to duodenal cancer during an intestinal stent implantation procedure performed on (b)(6) 2023.During the procedure, the stent could not be deployed inside the patient because there was resistance at the tip of the delivery system.The device was removed from the patient, and it was noted that a stent wire had punctured the tip of the outer sheath.Another wallstent enteral stent was used to complete the procedure.There were no patient complications reported as a result of this event, and the patient's condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of a stent wire that punctured the sheath.
 
Additional Manufacturer Narrative
Block d4 (lot number) has been updated with the additional information received on december 7, 2023.Block h6: imdrf device code a041001 captures the reportable event of a stent wire that punctured the sheath.Block h10: the wallstent enteral uncovered stent and delivery system were received for analysis.Visual inspection found that the stent was fully covered by the outer sheath and undeployed on the delivery system.The outer sheath was detached, and the inner sheath was kinked.Moreover, the visual, microscopic, and media inspection revealed that one of the wires of the stent had punctured the outer clear sheath.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported events of stent failure to deploy and stent wire punctured sheath.The investigation concluded that the reported events and the additional investigation findings of the outer sheath detached and inner sheath kinked were most likely due to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied), which could have resulted in the damages encountered in the device and could have prevented the stent from deploying during the procedure.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
WALLSTENT ENTERAL ENDOPROSTHESIS
Common Device Name
STENT, COLONIC, METALLIC, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18288589
Report Number3005099803-2023-06514
Device Sequence Number17809358
Product Code MQR
UDI-Device Identifier08714729285069
UDI-Public08714729285069
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2025
Device Model NumberM00565570
Device Catalogue Number6557
Device Lot Number0031071348
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight55 KG